Veni, Vidi, Ventus --
The randomly chaotic and crafty scribblings of a deranged, wannabe artist allowed too many colours in her Crayon box.

Surgeon General's Warning: Some content of "From Pooka's Crayon" may not be suitable for: work, blue-haired little old ladies, the politically-correct, rabid moonbats, uptight mothers, priests, chronic idiots, insurance claims agents, Democrats, children, small furry quadropeds from Alpha Centauri, or your sanity.

Thursday, August 18, 2005

AETNA, acronym for .... ?

I'm trying to figure this one out. Asshats Everyday Throwing Need Aside ... no, that doesn't work, not firm enough. Asshats ... well, no matter what, it involves asshats.

Insurance is the current pain in our ass. No handshake, no reacharound, just the splintered broom stick. You see, when the department was taking bids for new insurance carriers, AETNA in all the wisdom they've shown since, seriously underbid themselves and screwed the pooch. Now we get screwed in return.

They're going to be doubling our rates, providing fewer services, more expensive copays, and a huge-ass deductible. Which means that I won't be able to afford the 400$ a month GENERIC seizure meds I MUST have and can't live without. Yes, that's 400 a month for the GENERIC version, not brand name.

But that's all right, because they don't want to let me have them ANYWAY. Saw the neurologist today, and he changed my prescription. Now insurance, who obviously knows FAR more than any specialist about my condition and how to treat patients, refuses to pay for the new prescription because they don't pay for that sort of dosage.

Asshats.

The pharmacy is helping out, and they're talking to the doc, and trying to get other paperwork handled to get it approved, but we go through this Every Fucking Month for my seizure drugs. I think CVS cringes when we drop prescriptions off, because they just know there's going to be a huge hassle involved to get it filled.

Then there's the fun of gas prices, school clothes for two wildly growing kids, school supplies, band uniforms ....

Neurologist, right. The man thought he had the wrong room. Nope, didn't recognize the New and Improved Diet Version of the Pooka. Now that we've established that although losing all that weight did wonders for SOME of my problems, it hasn't done Jack or Shit for the RSD, it was time to make some changes. My meds are getting increased, though only a small bit. But the new body means it's time for the fun we've all come to know and expect from doctors -- the tests.

Nerve induction next Wednesday. Universal ARGH. I hope to see my regular MD before then to get meds to prepare me for it. See, I don't handle needles well, especially not the kind involved in the necessary nerve induction tests to see just how bad the nerve damage is. And he wants to test ... yes, all four limbs. Which means that I will not only be in massive pain, but black and blue pretty much everywhere at this time next week. Suffering R Us.

In addition, he wants me to see a rheumatologist to get new baselines for connective tissue damage, to try to get a handle on the arthritis now that Vioxx is off the market (and Mobic, while it works, utterly tears my stomach up), and see if there's anything else undiscovered that we can add in so that AETNA begins to automatically decline everything the moment they see my name on the forms. Yay.

The headaches and nausea, well, he's hoping the increase in my dosage will help. IF I get my meds BEFORE next Wednesday, and IF they haven't helped, or if the headaches get worse/continue making me miserable, I get to go back for MRIs again. Which makes sense, as it's been several years now since my last one anyway.

I wonder if I can just blame AETNA for the headaches to begin with.

3 comments:

Mike said...

This is pretty rough but how about Asshats Enjoy Torturing Needy Adults?

See I got the Asshats in there :-)

Pooka said...

AAAAHHHH! That's PERFECT! Abso-freakin-lutely PERFECT!

I am now content.

Mobic Side Effects said...

My name is Jerry Boren and i would like to show you my personal experience with Mobic.

I am 52 years old. I started useing this drug after seeing my Doctor and less than a weeks time I felt better than I have in years, I even started snow skiing again that winter, something I hadn't done for a decade. I've been taking for 3 + years and no problems.

I have experienced some of these side effects-
headache, diarrhea, constipation and drowsiness.

I hope this information will be useful to others,
Jerry Boren